Alert archive / Montana / High Wind Warnings in 2025

High Wind Warning 13, NWS Glasgow, MT

December 16, 202512 counties in Montana

NWS Glasgow, MT issued this high wind warning at Dec 16, 2025, 1:44 PM MST for 12 counties in Montana. It took effect at Dec 17, 2025, 8:00 AM MST. It was in force for 19 hr. 60 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Dec 16, 2025, 1:44 PM MST (20:44 UTC)
In effect from
Dec 17, 2025, 8:00 AM MST
Expired
Dec 18, 2025, 3:00 AM MST
In force
19 hr
Issued by
NWS Glasgow, MT

Counties Daniels County, MT, Dawson County, MT, Garfield County, MT, McCone County, MT, Petroleum County, MT, Phillips County, MT, Prairie County, MT, Richland County, MT, Roosevelt County, MT, Sheridan County, MT, Valley County, MT, Wibaux County, MT

The radar

The Glasgow radar (KGGW), 77 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Dec 17, 12:16 PM MSTNON-TSTM WND GST 6811 Ene Zortman, MTMalta South US-191 DOT site (MTMAL) recorded a 68 mph wind gust. More reports to follow later this evening.
Dec 17, 12:32 PM MSTNON-TSTM WND GST 591 Ese Zortman, MTZortman BLM RAWS site (ALDM8) recorded a 59 mph wind gust.
Dec 17, 12:41 PM MSTNON-TSTM WND GST 5815 S Zortman, MTManning Corral Dogtown RAWS site (MCDM8) recorded a 58 mph wind gust.
Dec 17, 12:55 PM MSTNON-TSTM WND GST 622 Wnw Malta, MTMalta airport AWOS site (KM75) recorded a 62 mph wind gust.
Dec 17, 1:00 PM MSTNON-TSTM WND GST 642 Ssw Loring, MTMontana Climate Office mesonet site Loring SW recorded a 64 mph wind gust.
Dec 17, 1:08 PM MSTNON-TSTM WND GST 697 Se Devils Creek Rec A, MTMesonet station SSMM8 Devils Creek Rec Area 6ese.
Dec 17, 1:15 PM MSTNON-TSTM WND GST 6612 S Saco, MTMontana Climate Office mesonet site Saco S (SASM8) recorded a 66 mph wind gust.
Dec 17, 1:16 PM MSTNON-TSTM WND GST 612 Ese Saco, MTSaco US-2 DOT site (MTSCO) recorded a 61 mph wind gust.
Dec 17, 1:20 PM MSTNON-TSTM WND GST 697 Se Devils Creek Rec A, MTSouth Sawmill Creek RAWS site (SSMM8) recorded a 69 mph wind gust.
Dec 17, 1:35 PM MSTNON-TSTM WND GST 653 Ene Vandalia, MTMontana Climate Office mesonet site Tampico N (TAMM8) recorded a wind gust of 65 mph.
Dec 17, 1:40 PM MSTNON-TSTM WND GST 651 Nw Brockway, MTMontana Climate Office mesonet site at Brockway (WAYM8) recorded at 65 mph wind gust.
Dec 17, 1:41 PM MSTNON-TSTM WND GST 6115 S Zortman, MTMesonet station MCDM8 Manning Corral Dogtown.
Dec 17, 1:45 PM MSTNON-TSTM WND GST 672 Nw Saint Marie, MTSt. Marie MT-24 DOT site (MTSTM) recorded a 67 mph wind gust.
Dec 17, 1:50 PM MSTNON-TSTM WND GST 691 Ne Saint Marie, MTMesonet station 07MT 1.0 NE Saint Marie (GGWWFO).
Dec 17, 1:53 PM MSTNON-TSTM WND GST 702 Nne Glasgow, MTGlasgow Airport ASOS site (KGGW) recorded a 70 mph wind gust.
Dec 17, 1:55 PM MSTNON-TSTM WND GST 654 Ssw Larslan, MTMontana Climate Office mesonet site Larslan SW (LLNM8) recorded a 65 mph wind gust.
Dec 17, 2:06 PM MSTNON-TSTM WND GST 698 Nw Lindsay, MTLindsay Divide MT-200 DOT site (MTLND) recorded a 69 mph wind gust.
Dec 17, 2:10 PM MSTNON-TSTM WND GST 598 N Tiegen, MTMontana Climate Office mesonet site War Horse NW (WRHM8) recorded a 59 mph wind gust.
Dec 17, 2:16 PM MSTNON-TSTM WND GST 685 Nnw Volt, MTLustre FWOP mesonet site (F0464) recorded a 68 mph wind gust.
Dec 17, 2:16 PM MSTNON-TSTM WND GST 685 Nnw Volt, MTMesonet station FW0464 Lustre.
Dec 17, 2:20 PM MSTNON-TSTM WND GST 5915 Wsw Crooked Creek Ca, MTMontana Climate Office mesonet site Valentine E (VLTM8) recorded a 59 mph wind gust.
Dec 17, 2:30 PM MSTNON-TSTM WND GST 585 Nne Hoyt, MTMesonet station BRGM 4.7 NE Hoyt (AGRIMET).
Dec 17, 2:30 PM MSTNON-TSTM WND GST 713 Nw Forest Park, MTGlendive airport AWOS site (KGDV) recorded a 71 mph wind gust.
Dec 17, 2:31 PM MSTNON-TSTM WND GST 752 W Bloomfield, MTCorrects previous non-tstm wnd gst report from 2 W Bloomfield. Bloomfield CWOP mesonet site (G0525) recorded a 75 mph wind gust. Corrected to change public to mesonet.
Dec 17, 2:31 PM MSTNON-TSTM WND GST 752 W Bloomfield, MTBloomfield CWOP mesonet site (G0525) recorded a 75 mph wind gust.
Dec 17, 2:32 PM MSTNON-TSTM WND GST 761 Nw Forest Park, MTAWOS station KGDV Glendive Airport.
Dec 17, 2:35 PM MSTNON-TSTM WND GST 684 Nw Stipek, MTMontana Climate Office mesonet site Stipek NW (SPKM8) recorded a 68 mph wind gust.
Dec 17, 2:44 PM MSTNON-TSTM WND GST 6114 Nnw Hell Creek Rec A, MTKing Coulee RAWS site (KIGM8) recorded a 61 mph wind gust.
Dec 17, 2:45 PM MSTNON-TSTM WND GST 641 Nnw Winnett, MTWinnett MT-200 DOT site (MTWIN) recorded a 64 mph wind gust.
Dec 17, 2:48 PM MSTNON-TSTM WND GST 8211 Ene Zortman, MTMesonet station MTMAL 11.3 SW Phillips (MT DOT).
Dec 17, 2:50 PM MSTNON-TSTM WND GST 591 W Content, MTContent mesonet site (TNTM8) recorded a 59 mph wind gust.
Dec 17, 2:50 PM MSTNON-TSTM WND GST 606 Sse Sun Prairie, MTSun Prairie mesonet site (SNPM8) recorded a 60 mph wind gust.
Dec 17, 2:50 PM MSTNON-TSTM WND GST 849 E Zortman, MTMatador Ranch, MT (UMRB-UMT - GGW).
Dec 17, 3:10 PM MSTNON-TSTM WND GST 672 Wnw Malta, MTAWOS station KM75 Malta.
Dec 17, 3:20 PM MSTNON-TSTM WND GST 742 Ssw Loring, MTLoring SW, MT (UMRB-UMT - GGW) Elev: 2822.0 ft; Lat/Lon: 48.77156/-107.87788.
Dec 17, 3:32 PM MSTNON-TSTM WND GST 721 Ese Zortman, MTMesonet station ALDM8 Zortman 1E.
Dec 17, 3:44 PM MSTNON-TSTM WND GST 6514 Nnw Hell Creek Rec A, MTMesonet station KIGM8 King Coulee.
Dec 17, 3:47 PM MSTNON-TSTM WND GST 662 Wnw Jordan, MTASOS station KJDN Jordan.
Dec 17, 4:01 PM MSTNON-TSTM WND GST 614 Wsw Sand Springs, MTMesonet station MTLUF 4.4 W Sand Springs (MT DOT).
Dec 17, 4:06 PM MSTNON-TSTM WND GST 722 Wnw Jordan, MTASOS station KJDN Jordan.
Dec 17, 4:10 PM MSTNON-TSTM WND GST 635 S Opheim, MTOphiem S, MT (UMRB-UMT - GGW) Elev: 3117.0 ft; Lat/Lon: 48.78782/-106.38619.
Dec 17, 4:44 PM MSTNON-TSTM WND GST 6614 Nnw Hell Creek Rec A, MTMesonet station KIGM8 King Coulee.
Dec 17, 4:52 PM MSTNON-TSTM WND GST 632 E Fort Peck, MTMesonet station GGWFP 2.4 E Fort Peck (GGWWFO).
Dec 17, 5:00 PM MSTNON-TSTM WND GST 648 Wnw Sand Springs, MTSand Springs NW, MT (UMRB-UMT - GGW) Elev: 3009.0 ft; Lat/Lon: 47.16530/-107.63839.
Dec 17, 5:00 PM MSTNON-TSTM WND GST 718 N Tiegen, MTWar Horse NW, MT (UMRB-UMT - GGW) Elev: 3150.0 ft; Lat/Lon: 47.14725/-108.59132.
Dec 17, 5:00 PM MSTNON-TSTM WND GST 7315 Wsw Crooked Creek Ca, MTValentine E, MT (UMRB-UMT - GGW) Elev: 2904.0 ft; Lat/Lon: 47.35797/-108.24377.
Dec 17, 5:15 PM MSTNON-TSTM WND GST 744 W Cat Creek, MTMosby NW, MT (UMRB-UMT - GGW) Elev: 2989.0 ft; Lat/Lon: 47.06115/-108.09801.
Dec 17, 5:16 PM MSTNON-TSTM WND GST 712 Ese Saco, MTMesonet station MTSCO 1.9 E Saco (MT DOT).
Dec 17, 5:25 PM MSTNON-TSTM WND GST 772 Wnw Jordan, MTASOS station KJDN Jordan.
Dec 17, 5:30 PM MSTNON-TSTM WND GST 694 Wsw Sand Springs, MTMesonet station MTLUF 4.4 W Sand Springs (MT DOT).
Dec 17, 5:41 PM MSTNON-TSTM WND GST 7217 N Winnett, MTMesonet station DBCM8 Winnett 16N/Dry Blood Creek.
Dec 17, 5:45 PM MSTNON-TSTM WND GST 869 E Zortman, MTMatador Ranch, MT (UMRB-UMT - GGW) Elev: 3028.0 ft; Lat/Lon: 47.92644/-108.33595.
Dec 17, 5:50 PM MSTNON-TSTM WND GST 782 Wnw Malta, MTAWOS station KM75 Malta.
Dec 17, 5:55 PM MSTNON-TSTM WND GST 6314 Nne Weldon, MTVida W, MT (UMRB-UMT - GGW) Elev: 2526.3 ft; Lat/Lon: 47.80094/-105.78957.
Dec 17, 6:00 PM MSTNON-TSTM WND GST 5813 Nnw Mccloud, MTMesonet station MTSHP Sheep Mountain S-253 Mp 28.0.
Dec 17, 6:10 PM MSTNON-TSTM WND GST 812 Wnw Malta, MTAWOS station KM75 Malta.
Dec 17, 6:15 PM MSTNON-TSTM WND GST 6613 Nnw Mccloud, MTMesonet station MTSHP Sheep Mountain S-253 Mp 28.0.
Dec 17, 6:15 PM MSTNON-TSTM WND GST 667 Nw Wolf Point, MTWolf Point NW, MT (UMRB-UMT - GGW) Elev: 2231.0 ft; Lat/Lon: 48.17452/-105.73792.
Dec 17, 6:26 PM MSTNON-TSTM WND GST 792 Wnw Jordan, MTASOS station KJDN Jordan.
Dec 17, 6:35 PM MSTBLIZZARD2 Wnw Malta, MTAWOS station KM75 Malta. Ended at 11:10 pm.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Glasgow Intl Airport, MT (KGGW), launched 12:00Z, 8.7 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Glasgow Intl Airport, MT at 12:00Z on 2025-12-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Glasgow Intl Airport, MT at 12:00Z on 2025-12-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1665 m above ground
0-6 km bulk shear
78 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
152 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

199 
WWUS75 KGGW 162044
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
144 PM MST Tue Dec 16 2025

MTZ016>027-059-061-062-171200-
/O.UPG.KGGW.HW.A.0009.251217T1800Z-251218T1200Z/
/O.NEW.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/
Central and Southeast Phillips-Central and Southern Valley-
Daniels-Sheridan-Western Roosevelt-Petroleum-Garfield-McCone-
Richland-Dawson-Prairie-Wibaux-Northern Phillips-Northern Valley-
Eastern Roosevelt-
Including Sidney, Malta, Opheim, Winnett, Scobey, Wolf Point,
Frazer, Medicine Lake, Poplar, Wibaux, Richey, Jordan, Glasgow,
Fairview, Fort Peck, Circle, Whitewater, Culbertson, Hinsdale,
Plentywood, Saco, Glendive, and Terry
144 PM MST Tue Dec 16 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM MST 
THURSDAY...

* WHAT...West winds 40 to 55 mph with gusts in excess of 70 mph 
  expected.

* WHERE...All of northeast Montana.

* WHEN...From 8 AM Wednesday to 3 AM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Wednesday mid-day, rain showers and an 
  isolated thunderstorm are possible. Wednesday evening through 
  Wednesday night, blowing snow with near white-out conditions are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

MTZ060-171200-
/O.UPG.KGGW.HW.A.0009.251217T1500Z-251218T0700Z/
/O.NEW.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/
Southwest Phillips-
Including Zortman
144 PM MST Tue Dec 16 2025

...HIGH WIND WARNING IN EFFECT FROM 8 AM WEDNESDAY TO 3 AM MST 
THURSDAY...

* WHAT...West winds 40 to 55 mph with gusts in excess of 70 mph 
  expected.

* WHERE...Southwest Phillips County.

* WHEN...From 8 AM Wednesday to 3 AM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

* ADDITIONAL DETAILS...Wednesday mid-day, rain showers and an 
  isolated thunderstorm are possible. Wednesday evening through 
  Wednesday night, blowing snow with near white-out conditions are 
  possible.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Mickelson
3 follow-up statements
931 
WWUS75 KGGW 171015
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
315 AM MST Wed Dec 17 2025

MTZ017>020-024-059-061-062-180000-
/O.NEW.KGGW.CW.Y.0018.251218T0500Z-251218T1700Z/
/O.CON.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Richland-Northern Phillips-Northern Valley-Eastern Roosevelt-
Including Wolf Point, Whitewater, Medicine Lake, Plentywood,
Opheim, Poplar, Frazer, Fort Peck, Scobey, Fairview, Glasgow,
Hinsdale, Culbertson, and Sidney
315 AM MST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 
AM MST THURSDAY...
...COLD WEATHER ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 AM 
MST THURSDAY...

* WHAT...For the High Wind Warning, west to northwest winds 35 to 50 
  mph with gusts up to 70 mph expected. For the Cold Weather 
  Advisory, very cold wind chills as low as 30 below expected.

* WHERE...Valley, Daniels, Roosevelt, Northern Phillips, Richland 
  and Sheridan Counties.

* WHEN...For the High Wind Warning, from 8 AM this morning to 3 AM 
  MST Thursday. For the Cold Weather Advisory, from 10 PM this 
  evening to 10 AM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel will be difficult, especially for high 
  profile vehicles.

The dangerously cold wind chills could cause frostbite on exposed 
skin in as little as 20 minutes. Frostbite and hypothermia will 
occur if unprotected skin is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

&&

$$

MTZ016-021>023-025>027-060-180000-
/O.CON.KGGW.HW.W.0013.251217T1500Z-251218T1000Z/
Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson-
Prairie-Wibaux-Southwest Phillips-
Including Jordan, Saco, Zortman, Glendive, Richey, Terry, Circle,
Winnett, Malta, and Wibaux
315 AM MST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO 3 
AM MST THURSDAY...

* WHAT...West winds 35 to 50 mph with gusts up to 75 mph expected.

* WHERE...Central and Southern Phillips, Dawson, Garfield, McCone, 
  Petroleum, Prairie and Wibaux Counties.

* WHEN...From 8 AM this morning to 3 AM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel will be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

Zanker
433 
WWUS75 KGGW 172102
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
202 PM MST Wed Dec 17 2025

MTZ017>020-024-059-061-062-181000-
/O.CON.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/
/O.CON.KGGW.CW.Y.0018.251218T0500Z-251218T1700Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Richland-Northern Phillips-Northern Valley-Eastern Roosevelt-
Including Plentywood, Poplar, Medicine Lake, Hinsdale, Sidney,
Fairview, Culbertson, Frazer, Glasgow, Scobey, Wolf Point,
Whitewater, Opheim, and Fort Peck
202 PM MST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY...
...COLD WEATHER ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING 
TO 10 AM MST THURSDAY...

* WHAT...For the High Wind Warning, west winds 40 to 50 mph with 
  gusts up to 80 mph. For the Cold Weather Advisory, very cold wind 
  chills as low as 30 below expected.

* WHERE...Central and Southern Valley, Daniels, Eastern Roosevelt, 
  Northern Phillips, Northern Valley, Richland, Sheridan, and 
  Western Roosevelt Counties.

* WHEN...For the High Wind Warning, until 3 AM MST Thursday. For the 
  Cold Weather Advisory, from 10 PM this evening to 10 AM MST 
  Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles. The dangerously cold wind chills as low as 30 
  below zero could cause frostbite on exposed skin in as little as 
  30 minutes. Frostbite and hypothermia will occur if unprotected 
  skin is exposed to these temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

&&

$$

MTZ016-021>023-025>027-060-181000-
/O.CON.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/
Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson-
Prairie-Wibaux-Southwest Phillips-
Including Winnett, Circle, Jordan, Saco, Wibaux, Malta, Glendive,
Zortman, Terry, and Richey
202 PM MST Wed Dec 17 2025

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 3 AM MST THURSDAY...

* WHAT...West winds 40 to 50 mph with gusts up to 80 mph.

* WHERE...Central and Southeast Phillips, Dawson, Garfield, McCone, 
  Petroleum, Prairie, Southwest Phillips, and Wibaux Counties.

* WHEN...Until 3 AM MST Thursday.

* IMPACTS...High winds may move loose debris, damage property, and 
  cause power bumps. Travel could be difficult, especially for high 
  profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Remain in the lower levels of your home during the windstorm, and 
avoid windows. Watch for falling debris and tree limbs. Use caution 
if you must drive.

&&

$$

RDJ
763 
WWUS75 KGGW 180946
NPWGGW

URGENT - WEATHER MESSAGE
National Weather Service Glasgow MT
246 AM MST Thu Dec 18 2025

MTZ017>020-024-059-061-062-181700-
/O.EXP.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/
/O.CON.KGGW.CW.Y.0018.000000T0000Z-251218T1700Z/
Central and Southern Valley-Daniels-Sheridan-Western Roosevelt-
Richland-Northern Phillips-Northern Valley-Eastern Roosevelt-
Including Fairview, Sidney, Wolf Point, Medicine Lake, Opheim,
Culbertson, Hinsdale, Glasgow, Fort Peck, Frazer, Whitewater,
Plentywood, Scobey, and Poplar
246 AM MST Thu Dec 18 2025

...COLD WEATHER ADVISORY REMAINS IN EFFECT UNTIL 10 AM MST THIS 
MORNING...
...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

* WHAT...Very cold wind chills as low as 30 below.

* WHERE...Valley, Daniels, Roosevelt, Northern Phillips, Richland 
  and Sheridan Counties.

* WHEN...Until 10 AM MST this morning.

* IMPACTS...The dangerously cold wind chills could cause frostbite 
  on exposed skin in as little as 20 minutes. Frostbite and 
  hypothermia will occur if unprotected skin is exposed to these 
  temperatures.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use caution while traveling outside. Wear appropriate clothing, a 
hat, and gloves.

Make sure outdoor animals have a warm, dry shelter, food, and 
unfrozen water.

&&

$$

MTZ016-021>023-025>027-060-181100-
/O.EXP.KGGW.HW.W.0013.000000T0000Z-251218T1000Z/
Central and Southeast Phillips-Petroleum-Garfield-McCone-Dawson-
Prairie-Wibaux-Southwest Phillips-
Including Malta, Richey, Jordan, Zortman, Saco, Wibaux, Circle,
Glendive, Winnett, and Terry
246 AM MST Thu Dec 18 2025

...HIGH WIND WARNING WILL EXPIRE AT 3 AM MST EARLY THIS MORNING...

The threat has ended for strong winds and wind gusts. However, 
continued breezy conditions will gradually decrease through this 
morning.

$$

Zanker

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this high wind warning went out at Dec 16, 2:12 AM MST, 11 hours 32 minutes earlier.

Area forecast discussion, Dec 16, 2:12 AM MST, 11 hours 32 minutes before
Area Forecast Discussion
National Weather Service Glasgow MT
212 AM MST Tue Dec 16 2025

.DISCUSSION...

KEY MESSAGES:

- High Wind Warnings and Watches remains in effect. Warning for
  Phillips County continues through 11 am this morning, Watch for
  the entire area is in effect for Wednesday and Wednesday night.

- Warm temperatures and mostly drier weather expected through
  Wednesday.

- Wintry precipitation is likely in the NE Wednesday night that
  could bring blizzard conditions at times to Valley, Roosevelt,
  Daniels and Sheridan counties.

WEATHER PATTERN OVERVIEW:

Arctic airmass over Canada will continue to stay north with the
zonal flow keeping the mild Pacific airmass over Montana. But a
cold front will drop in this morning and help mix in higher level
winds to the surface over the CWA this morning. Wind gusts to 75
mph have occurred overnight in Phillips county, where a High Wind
Warning remains in effect.

A stronger cold front then drops in Wednesday afternoon and
evening with 850 mb winds as high as 70 kts over the area. It
also has a very strong pressure gradient and high lapse rates. A
High Wind Watch remains in effect for the entire CWA. About an
inch or two of snow is possible across parts of Valley, Daniels,
Sheridan, and Roosevelt Counties and with 40+ mph sustained winds
and snow that falls will likely create blizzard or near blizzard
conditions. The question mark is whether or not it ends up being a
short duration snow squall or will the snow last 3+ hours to meet
the criteria for a blizzard warning. Any snow cover that remains
from the current warm weather will be crusted and not blow. So,
any blowing snow that occurs will have to come from new snow.

Strong winds will quickly diminish early Thursday morning.

Low Wednesday night will be significantly colder with lows from below
zero north to the teens SW.

Another disturbance will move east through the area Thursday night
and Friday, with a brief warm up and a chance of a rain/snow mix.
Colder temperatures will return Friday night and Saturday.

FORECAST CONFIDENCE & DEVIATIONS:

Blended NBM and NBM90 for the winds for Wednesday and Wednesday
night.

Confidence is high for the strong winds Wednesday afternoon and
night. Confidence is moderate for snow and blowing snow Wednesday
night but low on whether or not it will last long enough to meet
blizzard conditions.

&&

.AVIATION...
UPDATED: 0900z/200 am

FLIGHT CATEGORY: VFR.

DISCUSSION: West to SW winds 15 to 30 knots with higher gusts
early this morning will shift to WNW around 12z this morning with
the passage of a cold front. Gusts to 40 kts can be expected. WNW
winds will diminish to 10 to 20 knots this afternoon and back to
the south to SW 5 to 10 knots this evening and remain that way
overnight.

Skies will be mostly clear with some mid and high clouds at times.
Mid level clouds are expected tonight.

LLWS: There will be LLWS at times this morning.

&&

.GGW WATCHES/WARNINGS/ADVISORIES...
High Wind Warning until 11 AM MST this morning for Central and
Southeast Phillips-Northern Phillips-Southwest Phillips.

High Wind Watch from Wednesday morning through late Wednesday
night for Central and Southeast Phillips-Central and Southern
Valley-Daniels-Dawson-Eastern Roosevelt-Garfield-McCone-Northern
Phillips-Northern Valley-Petroleum-Prairie-Richland-Sheridan-
Western Roosevelt-Wibaux.

High Wind Watch from Wednesday morning through Wednesday evening
for Southwest Phillips.

&&

weather.gov/glasgow

In the hours before

Local storm report, Dec 16, 9:00 AM MST, 4 hours 44 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
900 AM MST Tue Dec 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/16/2025  M77 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0830 PM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/15/2025  M64 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0515 AM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/16/2025  M64 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0230 AM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/16/2025  M63 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0332 AM     Non-Tstm Wnd Gst 1 ESE Zortman           47.91N 108.50W
12/16/2025  M63 MPH          Phillips           MT   Mesonet

            Mesonet station ALDM8 Zortman 1E.

0330 AM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/16/2025  M62 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0830 AM     Non-Tstm Wnd Gst 6 S Comertown           48.81N 104.25W
12/16/2025  M62 MPH          Sheridan           MT   Mesonet

            Mesonet station MTCOM 6.0 S Comertown (MT
            DOT).

0215 AM     Non-Tstm Wnd Gst 7 SE Tiegen             46.97N 108.50W
12/16/2025  M61 MPH          Petroleum          MT   Mesonet

            Winnett SW, MT (UMRB-UMT - GGW).

0715 AM     Non-Tstm Wnd Gst 2 ENE Plentywood        48.79N 104.52W
12/16/2025  M61 MPH          Sheridan           MT   Mesonet

            Sher-Wood Airport, MT (ASOS/AWOS - GGW).

0810 AM     Non-Tstm Wnd Gst 10 W Medicine Lake      48.52N 104.73W
12/16/2025  M61 MPH          Sheridan           MT   Mesonet

            Medicine Lake W, MT (UMRB-UMT - GGW).

0655 AM     Non-Tstm Wnd Gst 11 SSW Frazer           47.93N 106.17W
12/16/2025  M59 MPH          McCone             MT   Mesonet

            Scotsman Coulee, MT (UMRB-UMT - GGW).

&&
Local storm report, Dec 16, 12:55 PM MST, 49 minutes before
Preliminary Local Storm Report
National Weather Service Glasgow MT
1255 PM MST Tue Dec 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0544 AM     Non-Tstm Wnd Gst 14 NNW Hell Creek Rec A 47.80N 107.02W
12/16/2025  M53 MPH          Valley             MT   Mesonet

            Mesonet station KIGM8 King Coulee.

0544 AM     Non-Tstm Wnd Gst 2 WSW Thoeny            48.87N 106.95W
12/16/2025  M53 MPH          Valley             MT   Mesonet

            Mesonet station BLUM8 Thoeny 1WSW/Bluff
            Creek.

&&
Local storm report, Dec 16, 12:56 PM MST, 48 minutes before
Preliminary Local Storm Report...Summary
National Weather Service Glasgow MT
1256 PM MST Tue Dec 16 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/16/2025  M86 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0245 AM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/16/2025  M77 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

1045 PM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/15/2025  M75 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0800 PM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/15/2025  M69 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0232 AM     Non-Tstm Wnd Gst 1 ESE Zortman           47.91N 108.50W
12/16/2025  M67 MPH          Phillips           MT   Mesonet

            Mesonet station ALDM8 Zortman 1E.

0800 PM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/15/2025  M64 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0830 PM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/15/2025  M64 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0515 AM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/16/2025  M64 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0230 AM     Non-Tstm Wnd Gst 10 ESE Zortman          47.89N 108.32W
12/16/2025  M63 MPH          Phillips           MT   Mesonet

            Mesonet station MTM38 Blm Zortman E.

0332 AM     Non-Tstm Wnd Gst 1 ESE Zortman           47.91N 108.50W
12/16/2025  M63 MPH          Phillips           MT   Mesonet

            Mesonet station ALDM8 Zortman 1E.

0330 AM     Non-Tstm Wnd Gst 11 ENE Zortman          47.96N 108.31W
12/16/2025  M62 MPH          Phillips           MT   Mesonet

            Mesonet station MTMAL 11.3 SW Phillips (MT
            DOT).

0830 AM     Non-Tstm Wnd Gst 6 S Comertown           48.81N 104.25W
12/16/2025  M62 MPH          Sheridan           MT   Mesonet

            Mesonet station MTCOM 6.0 S Comertown (MT
            DOT).

0215 AM     Non-Tstm Wnd Gst 7 SE Tiegen             46.97N 108.50W
12/16/2025  M61 MPH          Petroleum          MT   Mesonet

            Winnett SW, MT (UMRB-UMT - GGW).

0215 AM     Non-Tstm Wnd Gst 6 SE Tiegen             46.97N 108.50W
12/16/2025  M61 MPH          Petroleum          MT   Mesonet

            Winnett SW Hydromet station.

0715 AM     Non-Tstm Wnd Gst 2 ENE Plentywood        48.79N 104.52W
12/16/2025  M61 MPH          Sheridan           MT   Mesonet

            Sher-Wood Airport, MT (ASOS/AWOS - GGW).

0810 AM     Non-Tstm Wnd Gst 10 W Medicine Lake      48.52N 104.73W
12/16/2025  M61 MPH          Sheridan           MT   Mesonet

            Medicine Lake W, MT (UMRB-UMT - GGW).

0832 PM     Non-Tstm Wnd Gst 1 ESE Zortman           47.91N 108.50W
12/15/2025  M60 MPH          Phillips           MT   Mesonet

            Mesonet station ALDM8 Zortman 1E.

0655 AM     Non-Tstm Wnd Gst 11 SSW Frazer           47.93N 106.17W
12/16/2025  M59 MPH          McCone             MT   Mesonet

            Scotsman Coulee, MT (UMRB-UMT - GGW).

0544 AM     Non-Tstm Wnd Gst 2 WSW Thoeny            48.87N 106.95W
12/16/2025  M53 MPH          Valley             MT   Mesonet

            Mesonet station BLUM8 Thoeny 1WSW/Bluff
            Creek.

0544 AM     Non-Tstm Wnd Gst 14 NNW Hell Creek Rec A 47.80N 107.02W
12/16/2025  M53 MPH          Valley             MT   Mesonet

            Mesonet station KIGM8 King Coulee.

0230 AM     Non-Tstm Wnd Gst 5 WNW Landusky          47.92N 108.73W
12/16/2025  M52 MPH          Phillips           MT   Mesonet

            Mesonet station MTHAY 6.1 SW Hays (MT DOT).

1159 PM     Non-Tstm Wnd Gst 2 NNE Glasgow           48.22N 106.62W
12/15/2025  M51 MPH          Valley             MT   ASOS

            ASOS station KGGW Glasgow Airport (ASOS).

&&

Nearby

High Wind Warnings in Montana, 2025Every high wind warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.